Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jan 25, 2021, 8:39 PM CST for Madison County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 8:39 PM CST (02:39 UTC)
- Expired
- Jan 25, 2021, 9:15 PM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 8.3
The text
As transmitted.
627
WWUS84 KJAN 260239
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
839 PM CST Mon Jan 25 2021
MSZ043-260315-
Madison MS-
839 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON COUNTY UNTIL 915
PM CST...
At 839 PM CST, Meteorologists were tracking a strong thunderstorm
over Annandale, or near Madison, moving northeast at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Canton around 845 PM CST.
Sharon around 855 PM CST.
Farmhaven around 905 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.
LAT...LON 3258 8979 3259 8979 3258 8982 3259 8984
3258 8986 3256 8987 3256 8989 3255 8990
3254 8990 3241 9024 3249 9024 3249 9032
3250 9033 3283 8992 3260 8977
TIME...MOT...LOC 0239Z 238DEG 52KT 3252 9019
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jan 25, 6:12 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 25, 6:12 PM CST, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 612 PM CST Mon Jan 25 2021 ...SEVERE STORMS POSSIBLE NORTHEAST THIS EVENING... .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: MVFR cigs were observed cntrl and south at 2330Z while VFR conditions were observed in the north. MVFR cigs along with -SHRA and isold TSRA wl continue this evening along and ahead of a cold front that will be dropping into the area. VFR conds are expected at HKS-JAN by 06Z and VFR conds wl continue to improve to VFR from the nw through 13Z. VFR conditions are expected to prevail Tue. /22/ && .DISCUSSION... The rest of today through tomorrow... Currently... Moist and buoyant air is continuing to advect into the region from the south ahead of an approaching shortwave trough and into accompanying surface front. This warm and buoyant prefrontal airmass features anomalous temperatures in the 70s, dewpoints in the mid to upper 60s, and MLCAPE values ranging between 500-1500 j/kg. Early indications from a special 20Z upper air sounding depicts that the capping inversion, that was once thought as a limiting factor to today's severe threat, has eroded. With no cap in place, look for an uptick in storm activity over the next few hours as the front nears the region. SPC has upgraded the current Day 1 outlook to include a slight risk of severe storms in the Golden Triangle region while expanding the marginal risk further south, all the way into the Pine Belt. The main threat with storms this afternoon and evening will be damaging straight line wind gusts, large hail, and a few tornadoes-- with a greater risk in areas north of the I-20 corridor, closer to better atmospheric dynamics. The HRRR, which is the best initialized of the CAM guidance, develops a broken line of strong cells just west of the I-55 corridor after 6PM. These cells will race off to the east, exiting the region a few hours after midnight as the front filters in. After the frontal boundary briefly exits the region to the west, it will begin to reverse its course as a warm front. This backing frontal boundary will serve as a focus for showers in the SE portions of the region on Tuesday. Highs tomorrow will be back into the 70s or near 70 for most of the region. /JM/ Tuesday night through Sunday: The progressive pattern will continue through the period with the parade of systems moving through the area. At the beginning of the period, showers will be ongoing over southeast portions on the tail end of a stalling boundary near the coast. Meanwhile, the mid level wave over the Desert Southwest will rapidly eject into the Plains with warm advection ramping back up overtop the boundary over southeast sections causing a resurgence of showers. The mid level wave will move rapidly into the OH valley Wednesday pushing the showers into AL by afternoon. While the next storm system will begin dropping south off the CA coast Thursday and Friday, surface high pressure with northwest mid level flow will provide some cool weather and a chance to dry out a bit. By Friday night, the Pacific storm system will begin its eastward progression through the Rockies moving into the Southern Plains by Saturday morning. Low level return flow will be slow, but sufficient moisture and ascent will be in place by Saturday afternoon for showers to be possible over northwest portions. The showers will spread across the remainder of the area Saturday night into Sunday as the attendant cold front moves through. /GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 71 48 59 / 78 11 26 4 Meridian 58 71 50 61 / 83 19 45 16 Vicksburg 52 70 46 57 / 72 8 14 4 Hattiesburg 65 71 54 65 / 73 42 66 21 Natchez 54 70 49 60 / 72 10 22 2 Greenville 50 67 41 49 / 36 4 5 11 Greenwood 50 68 43 52 / 77 5 8 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/22/GG
Hazardous weather outlook, Jan 25, 3:06 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 306 PM CST Mon Jan 25 2021 ARZ074-LAZ007-008-015-016-023>026-MSZ053-059>062-262115- Ashley-Morehouse-West Carroll-Richland-Madison LA-Franklin LA- Catahoula-Tensas-Concordia-Claiborne-Jefferson-Adams-Franklin MS- Lincoln- 306 PM CST Mon Jan 25 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. ARZ075-LAZ009-MSZ018-019-025-034>036-040>052-054>058-063>066- 072>074-262115- Chicot-East Carroll-Bolivar-Sunflower-Leflore-Washington- Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson- Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 306 PM CST Mon Jan 25 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>033-037>039-262115- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee- 306 PM CST Mon Jan 25 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jan 25, 6:12 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
612 PM CST Mon Jan 25 2021
MSZ037-043-044-260045-
Attala MS-Leake MS-Madison MS-
612 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE...SOUTH
CENTRAL ATTALA AND NORTHEASTERN MADISON COUNTIES UNTIL 645 PM CST...
At 611 PM CST, Meteorologists were tracking a strong thunderstorm
near Cameron, or 13 miles north of Canton, moving northeast at 45
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Cameron and Camden around 620 PM CST.
Newport around 630 PM CST.
Thomastown around 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.
LAT...LON 3299 8975 3283 8962 3267 9002 3273 9006
3276 9003 3280 9002 3282 9002 3283 9001
3283 9000 3286 8998
TIME...MOT...LOC 0011Z 238DEG 38KT 3279 8995
TWSpecial weather statement, Jan 25, 8:39 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
839 PM CST Mon Jan 25 2021
MSZ043-260315-
Madison MS-
839 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON COUNTY UNTIL 915
PM CST...
At 839 PM CST, Meteorologists were tracking a strong thunderstorm
over Annandale, or near Madison, moving northeast at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Canton around 845 PM CST.
Sharon around 855 PM CST.
Farmhaven around 905 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.
LAT...LON 3258 8979 3259 8979 3258 8982 3259 8984
3258 8986 3256 8987 3256 8989 3255 8990
3254 8990 3241 9024 3249 9024 3249 9032
3250 9033 3283 8992 3260 8977
TIME...MOT...LOC 0239Z 238DEG 52KT 3252 9019
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:12 PM CST | Special Weather Statement | JAN | Madison | 33 min |
| Jan 25, 6:23 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 44 min |
| Jan 25, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 55 min |
| Jan 25, 7:02 PM CST | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 46 min |
| Jan 25, 7:42 PM CST | Tornado Warning | JAN | Lowndes, Noxubee | 47 min |
| Jan 25, 10:49 PM CST | Special Weather Statement | JAN | Copiah | 26 min |
| Jan 25, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 20 min |
| Jan 25, 11:07 PM CST | Special Weather Statement | JAN | Newton, Scott | 53 min |
| Jan 25, 11:12 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Scott | 63 min |
| Jan 26, 12:17 AM CST | Special Weather Statement | JAN | Kemper | 28 min |
| Jan 26, 12:39 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 35 min |
| Jan 26, 2:39 AM CST | Special Weather Statement | JAN | Clarke | 36 min |
| Jan 26, 3:07 AM CST | Special Weather Statement | JAN | Jones | 23 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.